MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0101CSS10
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Rupture (2208)
Date of Event 08/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Balt usa's reference number: (b)(4).To whom it may concern: on august 26, 2020, balt usa has been notified of an event regarding the use of multiple optima coil.Details reported as follows: "cerebral granulomatosis." an evaluation of the actual complaint sample could not be performed as the device was unavailable for return.Based on the provided information, root cause could not be definitively determined.Lack of device return prevented deeper evaluation of the reported issue.Upon review of literature searching for "cerebral granulomatosis in aneurysm coiling", we found a publication (a mini meta-analysis) reviewing polymer induced emboli.From 1997 to 2016 only 32 patients were found in the literature.This was associated with various nv system diagnosis and treatments.None of the noted cases were directly related to bare platinum coils like optima.In a second publication cruz et al (ajnr.A3976) concluded "we did not find this complication exclusive to the use of any particular device.Imaging and clinical characteristics suggest a foreign body reaction such as aseptic abscess and granuloma.We suggest that the cause of these lesions might be shedding of hydrophilic coating from endovascular devices into the blood stream".While this is not a complete analysis of the literature it does trend towards a very rare occurrence.Not specific to bare platinum coils.Typically associated with devices that have polymer coatings.Review of the lot history record did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f191200049 have been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.
 
Event or Problem Description
It was reported through a clinical study: "cerebral granulomatosis.".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
MDR Report Key10570823
Report Number3014162263-2020-00021
Device Sequence Number2704784
Product Code HCG
UDI-Device Identifier00818053021374
UDI-Public00818053021374
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/16/2021
Device Model NumberOPTI0101CSS10
Device Lot NumberF191200049
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2020
Initial Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;